Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Austin/San Antonio, TX

May 14, 2006Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 1:41 PM CDT for Llano County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 1:41 PM CDT (18:41 UTC)
Expired
May 14, 2006, 2:45 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 117 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:15 PM CDTHAIL 1.75Llano, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 9:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-393 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 141842
SVREWX
TXC299-141945-
/O.NEW.KEWX.SV.W.0232.060514T1841Z-060514T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM

* UNTIL 245 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LLANO...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CASTELL

LAT...LON 3088 9871 3070 9877 3055 9843 3080 9843

$$
2 follow-up statements
000 
WWUS54 KEWX 141915
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT SUN MAY 14 2006

TXC299-141945-
/O.CON.KEWX.SV.W.0232.000000T0000Z-060514T1945Z/
LLANO TX-
215 PM CDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR LLANO COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL 
SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR KINGSLAND...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUCHANAN DAM AND SUNRISE BEACH
VILLAGE

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SUNDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 3088 9871 3070 9877 3055 9843 3080 9843

$$
000 
WWUS54 KEWX 141939
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 PM CDT SUN MAY 14 2006

TXC299-141946-
/O.EXP.KEWX.SV.W.0232.000000T0000Z-060514T1945Z/
LLANO TX-
236 PM CDT SUN MAY 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY WILL BE ALLOWED 
TO EXPIRE AT 245 PM CDT...

THE SEVERE THUNDERSTORM THAT THREATENED LLANO COUNTY HAS 
WEAKENED...BUT MAY STILL PRODUCE VERY HEAVY RAIN. ADDITIONAL STRONG 
AND POSSIBLY SEVERE THUNDERSTORMS ARE STILL EXPECTED THIS AFTERNOON 
AND EVENING. A SEVERE THUNDERSTORM WATCH IS STILL IN EFFECT FOR 
SOUTH CENTRAL TEXAS INCLUDING LLANO COUNTY THROUGH 5 PM CDT.

LAT...LON 3088 9871 3070 9877 3055 9843 3080 9843

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:11 PM CDT, 30 minutes earlier.

Area forecast discussion, May 14, 1:11 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
111 PM CDT SUN MAY 14 2006

.AVIATION...
CONVECTIVE ACTIVITY ACROSS CENTRAL TEXAS AND INTO LOUISIANA WILL
BUILD INTO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS BY 20Z. MVFR
CONDITIONS CAN BE EXPECTED IN AND AROUND THE STORMS, BUT VFR
CONDITIONS WILL PREVAIL OTHERWISE. CIGS WILL LOWER TO MVFR BY 04-
06Z MONDAY AND PERSIST THROUGH 09Z AT KDRT AND 14-15Z AT KAUS AND
KSAT. WINDS WILL BE NE/E NEAR 10 KTS THROUGH THE NEXT 24 HRS.

&&

.PREV DISCUSSION... (ISSUED 947 AM CDT SUN MAY 14 2006)

UPDATE...
MADE A QUICK UPDATE FOR SVR TSTM WATCH 349 VALID UNTIL 5 PM CDT.  UPPED
POPS A LITTLE FOR THE AFTERNOON...ESPECIALLY WESTERN HILL COUNTRY
WHERE ANOTHER WATCH MAY BE REQUIRED LATER.

PREV DISCUSSION... (ISSUED 439 AM CDT SUN MAY 14 2006)

DISCUSSION...
A COLD FRONT IS BACKING INTO OUR NORTHEAST COUNTIES EARLY THIS
MORNING WITH CONVECTION MOVING ACROSS CENTRAL TEXAS ALONG THE
FRONT. A CAPPING INVERSION HOLDS THE WESTERN COUNTIES OF SOUTH
CENTRAL TEXAS IN DRY AIR THIS MORNING, BUT DEWPOINT ADVECTION OF
LOW 70S AND THE FRONTAL CONVERGENCE WILL EVENTUALLY WITHER THE CAP
AWAY BY MIDDAY TO BRING A GOOD CHANCE OF RAIN TO ALL AREAS.

MODEL QPF POINTS TO THE PARCHED SW COUNTIES AS THE AREA MOST
LIKELY TO GET HEAVY RAINS. THUS A RUNOFF THREAT IS NOT ANTICIPATED
OTHER THAN THE POTENTIAL FOR A 2 INCH DOWNPOUR OVER AN URBAN OR
FLASHY AREA.

THE WX MAIN THREAT IS SEVERE WEATHER FROM LARGE HAIL AND STRAIGHT
LINE WINDS. A THREAT FOR TORNADOES WILL EXIST MAINLY FOR TODAY
ALONG THE FRONT WHICH WILL BE LOOSELY DEFINED DUE TO OUTFLOW
BOUNDARIES DURING THE DAY. STORMS ARE SUGGESTED BY THE HIGHER
RESOLUTION MODELS TO BECOME MORE ORGANIZED INTO A COMPLEX AS THEY
MOVE INTO THE RIO GRANDE PLAINS THIS EVENING. ELEVATED STORMS AND
HAIL WILL REMAIN POSSIBLE THROUGH THE NIGHT INTO EARLY MONDAY
MORNING AS MID-LEVEL LAPSE RATES REMAIN PLENTY STEEP.

THE NW FLOW PATTERN BECOMES A MORE STABLE NORTHERLY FLOW PATTERN
BY LATE MONDAY WITH THE MID LEVEL LAPSE RATE DISAPPEARING WITH
THE LOW LEVEL COOL AIR ADVECTION. THUS A PLEASANT SPRING DAY IS ON
TAP FOR MONDAY NIGHT THROUGH WEDNESDAY. THE UPPER LOW OVER THE
NERN US RESPONSIBLE FOR THIS PLEASANT WEATHER PATTERN WILL ROTATE
NE WITH A GENERAL TROUGH LEFT BEHIND TO PRODUCE ANOTHER NW FLOW
PATTERN OVER TX LATE IN THE WEEK. THIS PATTERN MAKE TAKE LONGER TO
PRODUCE A CHANCE OF RAIN SINCE A DRY AIR REGIME WILL BE IN PLACE.
THERE IS ALSO THE MID-LEVEL RIDGE THAT WILL COVER AT LEAST THE
WESTERN PART OF TX AND MODELS SHOW VARYING DEGREES OF STRENGTH OF
THIS RIDGE. THUS SOME GHOST 10 POPS WERE LEFT TO FINISH OUT THE
EXTENDED FORECAST. WILL NOT STRAY FROM MEX GUIDANCE TEMPS FOR
LATE IN THE WEEK UNTIL MODEL HEIGHT FIELDS FALL INTO BETTER
AGREEMENT.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT SUN MAY 14 2006

TXZ171>173-183>194-202>209-217>225-228-151015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE
STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND
DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG
SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS
POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE
MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE
STORMS MOVE ACROSS THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:50 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano55 min
May 14, 3:14 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
May 14, 3:30 PM CDTFlash Flood WarningEWXGillespie2 hr
May 14, 3:35 PM CDTTornado WarningEWXWilliamson25 min
May 14, 3:47 PM CDTSevere Thunderstorm WarningEWXGillespie28 min
May 14, 4:14 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr61 min
May 14, 4:33 PM CDTSevere Thunderstorm WarningEWXKendall57 min
May 14, 4:44 PM CDTSevere Thunderstorm WarningEWXEdwards46 min
May 14, 5:02 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
May 14, 5:07 PM CDTSevere Thunderstorm WarningEWXBandera, Real68 min
May 14, 5:14 PM CDTSevere Thunderstorm WarningEWXKerr46 min
May 14, 5:21 PM CDTSevere Thunderstorm WarningEWXKinney54 min
May 14, 5:32 PM CDTFlash Flood WarningEWXBandera118 min
May 14, 5:36 PM CDTSevere Thunderstorm WarningEWXGonzales54 min
May 14, 5:40 PM CDTSevere Thunderstorm WarningEWXDeWitt65 min
May 14, 5:41 PM CDTSevere Thunderstorm WarningEWXEdwards34 min
May 14, 5:43 PM CDTSevere Thunderstorm WarningEWXMedina62 min
May 14, 5:51 PM CDTSevere Thunderstorm WarningEWXVal Verde69 min
May 14, 6:05 PM CDTSevere Thunderstorm WarningEWXKarnes55 min
May 14, 6:14 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 14, 6:20 PM CDTSevere Thunderstorm WarningEWXMaverick55 min
May 14, 6:29 PM CDTTornado WarningEWXKarnes31 min
May 14, 6:56 PM CDTSevere Thunderstorm WarningEWXKarnes34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.